Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Asthma, MVP, sleeplessness, on isoptin

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 157 Questions
Hi, my name is XXXXXXX I'm 18 years old, 5" tall and weighing 52 kg. I have an asthma since I was highschool and just lately my cardiologist said I have an MVP. I had a sleeping disorder before and my doctor gave me a sleeping pill (i'll take it just as needed) and isoptin. I stopped taking the sleeping pill because I can already sleep at night. But just these few nights (roughly 3 consecutive nights), I had trouble sleeping and even right now I can't get myself to sleep. Is this because of the MVP or caused by another problem? Do I have to see another doctor for a second opinion on my case? Thank you so much.
I'm bothered right now whether this sleeping disorder is caused by the MVP or some other medical issues/problems. Do I have to seek for another specialists? But I really don't know who to go to, I mean the specialist suited in my case. I'm hoping for an immediate response because I'll visit my cardiologists few hours from now, thank you so much.
Posted Tue, 24 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Sunil.N 2 hours later
Hi ,

Thanks for your query.

MVP(Mitral valve prolapse)syndrome is benign disease of the heart, it is most commonly seen in the teenage girls.

MVP has no direct connection to sleep disorder only a associated anxiety or the depressed mood can alter your sleep pattern but not MVP itself.

Your cardiologist may help you with it by prescribing the Beta blocker group of drugs usually advised in MVP cases too relieve the anxiety commonly used and highly effective is INDERAL,but as you mentioned that you had asthma since childhood, INDERAL is contraindicated in asthmatic person and an cardioselective Beta blocker or an Anti anxiety drug can be prescribed .These will decrease the anxiety and provides good sleep if the MVP associated Anxiety is the cause.

Since you mentioned that you had sleeping disorder earlier also,I suggest you to consult a Psychiatrist once for the trouble sleep as you have to be evaluated properly.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Follow-up: Asthma, MVP, sleeplessness, on isoptin 2 hours later
Hello doctor! Than you so much for answering my query. Just for follow up questions, you've mentioned that MVP can be associated with anxiety or the depressed mood that causes sleeping disorder, is this common among those who have MVP? What should I do to calm myself down when I start to have unusual palpitations? And lastly, what are the few cardioselective beta blocker medicines can you recommend aside from inderal so that I may refer it to the cardiologists later today. Thank you so much doctor.
Answered by Dr. Sunil.N 2 hours later
Hi Again ,

Thanks for your follow up.

Yes , MVP is commonly associated with the anxiety and the annoying palpitations adds on to the anxiety and can cause sleepless nights as you can hear the heart sounds clearly in the calm environment during night.

You can divert your attention to other things, do meditation , practice XXXXXXX breathing exercise as these maneuvers reduces the increased heart rate.

Cardioselective Beta blockers are metoprolol , Pindolol etc but these are less efficient compared to INDERAL. Instead an antianxiety drugs like Alprazolam, lorezepam can help you better.Discuss these with your doctor and follow his advice.

Hope this helps you.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor